MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 626-00-38D
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dr.Contacted for a mdm luxated by a patient with a tha.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.An mdm liner was placed.This was luxated.The mdm liner was removed and a constrained liner was placed.The v40 22.2 / +3 head was out of de x3 restoration liner ((b)(6) 2019).Additional patient records/ x-rays and operation reports are not available.
 
Additional Manufacturer Narrative
An event regarding dislocation involving an mdm liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: an x-ray on (b)(6) 2019, documented an intraprosthetic dislocation of the mdm construct with migration of the stem in superior direction.Cup shell and stem position remain unchanged from previous descriptions because retained during revision surgery in 2017 with only conversion of the bearing in the trident shell for an mdm construct with new v40 22-mm/+3 femoral head.A second revision surgery was performed on april 23,2019 with exchange of the mdm bearing for a constrained cup insert system with new v40 22-mm/+0femoral head.The new arthroplasty condition was documented on post revision x-ray on (b)(6) 2019.Two major component malposition factors active in the hip joint with non-anatomical anteversion and inclination in the arthroplasty in combination with two additional soft tissue related instability factors regarding short leg length and use of a 22-mm femoral head that may further increase capsular laxity while effective rom of a 22-mm femoral is relatively small and thereby has minimal tolerance for component malposition issues with major risk of impingement in the arthroplasty to result in hip instability ultimately leading to hip revision.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: an x-ray on (b)(6) 2019, documented an intraprosthetic dislocation of the mdm construct with migration of the stem in superior direction.Cup shell and stem position remain unchanged from previous descriptions because retained during revision surgery in 2017 with only conversion of the bearing in the trident shell for an mdm construct with new v40 22-mm/+3 femoral head.A second revision surgery was performed on (b)(6) 2019 with exchange of the mdm bearing for a constrained cup insert system with new v40 22-mm/+0 femoral head.The new arthroplasty condition was documented on post revision x-ray on (b)(6) 2019.Two major component malposition factors active in the hip joint with non-anatomical anteversion and inclination in the arthroplasty in combination with two additional soft tissue related instability factors regarding short leg length and use of a 22-mm femoral head that may further increase capsular laxity while effective rom of a 22-mm femoral is relatively small and thereby has minimal tolerance for component malposition issues with major risk of impingement in the arthroplasty to result in hip instability ultimately leading to hip revision.It is noted that it is unknown where within the adm/mdm construct dislocation occurred.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Dr.Contacted us for a mdm luxated by a patient with a tha.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.An mdm liner was placed.This was luxated.The mdm liner was removed and a constrained liner was placed.The v40 22.2 / +3 head was out of de x3 restoration liner (b)(6) 20019).Additional patient records/ x-rays and operation reports are not available in this case update by olive flood (b)(6) 2019 based on medical review.This pi relates to the second revision surgery which occurred (b)(6) 2019 due to dislocation.An x-ray on (b)(6) 2019, documented an intraprosthetic dislocation of the mdm construct with migration of the stem in superior direction.Cup shell and stem position remain unchanged from previous descriptions (shell malposition) because retained during revision surgery in 2017 with only conversion of the bearing in the trident shell for an mdm construct with new v40 22-mm/+3 femoral head.A second revision surgery was performed on april 23,2019 with exchange of the mdm bearing for a constrained cup insert system with new v40 22- mm/+0 femoral head.The new arthroplasty condition was documented on post revision x-ray on (b)(6) 2019.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8745423
Report Number0002249697-2019-02421
Device Sequence Number16737125
Product Code LZO
UDI-Device Identifier04546540666000
UDI-Public04546540666000
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number626-00-38D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;